wide-eyed at 4am

Cruisin’ Through

Leave a comment

It’s been an amazing couple of weeks! We’ve been quite busy.

The trip to Tampa for Thanksgiving was very healing for me. The power of loved ones is miraculous and know that I’ve experienced that.

Since having one treatment delayed, I’ve been doing fine through the blood work – apparently my liver has settled down.

I’m approaching #11 on Tuesday. The good thing about these weekly infusions is they seem to be ticking by pretty rapidly.

I feel like I’m sort of on the backside of it now. I can’t call it the “downhill” side because the side effects are showing themselves more. But I do feel like the mere fact that I have done more than I have remaining makes it seem less daunting.

The struggle that our trip DID present was continuing my efforts to get rest for my recovering body. With five grandkids running around, rest usually isn’t easy to come by when we’re there.

They were very helpful by letting me sit down when I needed to and take a rest periodically when I could.

I’ve now already had one birthday and Christmas celebration since we celebrated my birthday and the twins birthdays (they turn 13 this year!) on Wednesday before Thanksgiving and celebrated our Christmas on Friday after decorating the tree. By the time those two dates actually arrive, I’m sure to have over-celebrated!

The Taxol is really showing up in my finger and toe nails now. I’m trying to keep them trimmed close so I don’t hanging them on things. They’re beginning to pull away from my nail beds more. I’m trying to be as careful as possible since an infection in a lose nail, would not be a good thing.

A rash across my midsection surprised me the day after my infusion this week. My Lymphedema therapist discovered it. I never felt it and it wasn’t raised or “angry.” After a call to my oncologist, I took a Benedryl and hoped for improvement. Luckily, it subsided and disappeared after about 24 hours. Nothing unusual here – this is pretty typical. Taxol is accumulating in my body now so I have to expect that I’ll have something to show for it.

Perhaps I’ll just take Benedryl the day after my infusion next week to ward off the rash….. I get intravenous Benedryl before Taxol, but apparently that did last long enough to keep the rash from appearing the day after….

These final 6 infusions should be interesting. Seeing what else the drug has in store for me and how I will respond to it.

 

Advertisements

Author: jillpurdy

A few months ago I wasn't but now I'm a statistic. That doesn't define me. I'm a daughter, a sister, a wife, a step mom, a grandmother, a friend and a Christian. I will continue to love exercise, music, cooking and food, and my family and friends. I'm stubborn, energetic, giving and too OCD for my own good sometimes. And I'm going to stay this way - despite cancer and the treatments that it takes to give it the royal beatdown.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s